Alert archive / Kentucky / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 137, NWS Louisville, KY

June 26, 2000Adair County, Metcalfe County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Jun 26, 2000, 7:11 PM CDT for Adair County, Metcalfe County, Kentucky. It was in force for 24 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 26, 2000, 7:11 PM CDT (00:11 UTC)
Expired
Jun 26, 2000, 7:35 PM CDT
In force
24 min
Issued by
NWS Louisville, KY
Area
Whole counties

Counties Adair County, KY, Metcalfe County, KY

What was reported inside it

TimeReportWhereRemark
Jun 26, 7:25 PM CDTThunderstorm Wind 60 EMilltown, KYPower lines were blown down.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 0.2 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2000-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1757 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2000-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1757 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
1284 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
20 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

129 
WUUS53 KLMK 270013
SVRSDF
KYC001-169-270035-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
711 PM CDT MON JUN 26 2000

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ADAIR COUNTY IN SOUTH CENTRAL KENTUCKY
  METCALFE COUNTY IN SOUTH CENTRAL KENTUCKY

* UNTIL 735 PM CDT

* AT 708 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS FROM CANE VALLEY TO WISDOM...OR FROM
  40 MILES WEST OF SOMERSET TO 41 MILES EAST OF BOWLING GREEN...
  MOVING SOUTHEAST AT 25 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  COLUMBIA...VESTER AROUND 720 PM CDT
  GASCON AROUND 725 PM CDT

REPORT SEVERE WEATHER TO YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LOUISVILLE.

DK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 2:15 PM CDT, 4 hours 56 minutes earlier.

Area forecast discussion, Jun 26, 2:15 PM CDT, 4 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
315 PM EDT MON JUN 26 2000

THE COLD FRONT FROM MICHIGAN SOUTH TO SOUTHERN ILLINOIS WILL DROP
SOUTHEAST ACROSS THE FORECAST AREA OVERNIGHT. CONCERN FOR THIS
FORECAST PERIOD WILL BE TIMING AND AMOUNT OF PRECIPITATION.

UPPER LEVEL SUPPORT IS LACKING WITH THIS SYSTEM BUT UAA IS FAIRLY
IMPRESSIVE AT 12Z TUESDAY. THIS COMBINED WITH PW VALUES APPROACHING
2 INCHES SHOULD PRODUCE MUCH NEEDED AND WIDE SPREAD PRECIPITATION.
THE HEAVIEST RAINFALL SHOULD BEGIN AFTER MIDNIGHT WITH SOME
LOCATIONS RECEIVING IN EXCESS OF AN INCH OF RAIN. THE FRONT WILL
MOVE THROUGH LOUISVILLE AROUND 07Z AND BOWLING GREEN AND LEXINGTON
AROUND 12Z. POST FRONTAL RAIN WILL MAKE IT NECESSARY TO KEEP THE
MENTION OF OF PRECIPITATION IN THE FORECAST LONGER THAN PREVIOUSLY
EXPECTED.

THE NORTH SHOULD SEE SOME SUNSHINE TUESDAY AFTERNOON BUT CLOUDS WILL
HOLD OVER THE SOUTH AND EAST. THE CLOUDS WILL ALSO KEEP TEMPERATURES
DOWN A FEW DEGREES SO WILL ADJUST THE FORECAST.

THE COLD FRONT WILL BECOME STATIONARY ACROSS NORTHERN TENNESSEE
TUESDAY NIGHT. LOW PRESSURE WILL DEVELOP ALONG THE FRONT AND THIS
MAY PRODUCE SOME SHOWERS OVER SOUTHERN KENTUCKY WEDNESDAY AFTERNOON.
THE REST OF THE FORECAST AREA SHOULD REMAIN DRY WEDNESDAY.

.SDF...NONE

JA

In the hours before

Local storm report, Jun 26, 6:12 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
712 PM EDT MON JUN 26 2000

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0640 PM    3 N CAMPBELLSVILLE        KY   WIND DAMAGE
06/26/00   TAYLOR                         TREE FELL ON A HOUSE.
                                          SEVERAL TREES DOWNED.
                                          REPORTED BY EMERGENCY
                                          MANAGEMENT.
Local storm report, Jun 26, 6:55 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
755 PM EDT MON JUN 26 2000

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0745 PM    FRANKLIN                  KY   WIND DAMAGE
06/26/00   SIMPSON                        SEVERAL TREES DOWN
                                          ACROSS THE EASTERN HALF
                                          OF THE COUNTY. REPORTED
                                          BY LAW ENFORCEMENT
                                          OFFICIAL.

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 7:47 PM CDTSevere Thunderstorm WarningLMKAdair, Russell28 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.